MAUDE Adverse Event Report: MEDTRONIC PUERTO RICO OPERATIONS CO. XPS® BLADE; BUR, EAR, NOSE AND THROAT

MEDTRONIC PUERTO RICO OPERATIONS CO. XPS® BLADE; BUR, EAR, NOSE AND THROAT
Model Number 1884008
Medical Device Problem Code Vibration (1674)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Known Impact Or Consequence To Patient (2692)
Date of Event 06/29/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Evaluation of the returned device indicated that visually, there was no damage or anomalies in the construction of the device that would have resulted in the reported event.Functionally, the blade loaded securely into a handpiece, ran at 5000 rpm in oscillate mode with no issues.There was no evidence of improper manufacturing and therefore has been ruled out as a likely cause.There was no out of specification condition identified as it relates to the complaint.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
A healthcare professional reported via a manufacturer representative that the blade shook during an adenoidectomy surgery.This problem was noticed in the beginning of the operation.The doctor reinstalled the blade but still could not solve the problem.Finally, the doctor used another new blade to complete the operation.It was noted that it was the initial use of the blade.The surgery was delayed for about 5 minutes and no error code was displayed on the console.It was noted that there were no patient symptoms associated with the event.
 
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.

Brand Name
XPS® BLADE
Common Device Name
BUR, EAR, NOSE AND THROAT
Manufacturer (Section D)
MEDTRONIC PUERTO RICO OPERATIONS CO.
road 31, km. 24, hm 4
ceiba norte industrial park
juncos PR 00777
MDR Report Key7748404
Report Number3004209178-2018-17397
Device Sequence Number120553
Product Code EQJ
UDI-Device Identifier20681490047481
UDI-Public20681490047481
Combination Product (Y/N)N
Initial Reporter CountryTW
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/03/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/22/2025
Device Model Number1884008
Device Catalogue Number1884008
Device Lot NumberHG1YXAR
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/31/2018
Initial Date Received by Manufacturer 07/06/2018
Supplement Date Received by Manufacturer08/08/2018
Initial Report FDA Received Date08/03/2018
Supplement Report FDA Received Date10/03/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age42 YR